Is it possible for an exposure to an allery (either food, chemical or enviromental) to cause the following symptoms: tingling, burning everywhere!, twitches, shaking, facial tightness, hand stiffness, ear pain and throat problems. Have had this for 7 month now and it all started about 2 weeks after moving to the Virginia area. Been to countless docs and have had MANY tests run. Best way to describe the burning is like someone poured icy hot all over me! Symptoms are the worst when im at rest, and first thing in the morning. Ive explored all other areas, so im just wondering if allergies can do this. If so, what are the most common types? Thank you so much
Sorry to hear about your twitches and burning sensations. Toxins may cause what you describe, but common environmental allergies I have not heard of causing what you describe. If you lived on a farm or near farming areas where pesticides were used, there might be a possibility that this might be a cause. However, most of the possibilities would give some sort of laboratory abnormality. I am assuming that you have had an EMG and a complete neurological examination and these are all normal. The most likely explanation is that the true cause might not be ever detected and you might have what is called benign fasciculations. But, I would try and rule out all the other possibilities initially, what you and your physicians are currently doing. Sorry, I am not much help.
You are more help then you give yourself credit for! Would the condition Benign Fasciculations cause ALL the symptoms I have listed in my posting, or just the twitches? I have had an EMG done and I am scheduled for my second brain MRI (1st done 6mos ago so doctor would like it repeated). Can some people get all these symptoms and never find a true cause for them? Im on Effexor right now because my doctor thinks it may help with the nerve pain-has this drug ever been helpful for neuropathic pain? Your service is invaluable-thank you for your time.
Yes benign fasiculation can cause all those symptoms plus many more. Unfortunatly there does not seem to be one specific cause from what I have read. Do yourself a favor and check out the Neurology Forums at Massachusetts General Hospital. Find your way to the "neuromuscular message board" and scroll down through the posts. Sometimes to know you are not alone is of great comfort. You will see people with similar symptoms to yours. You are correct, the kind doctors here do offer a wonderful service and are to be applauded for their prompt and curtious replys. On another note, my neuro perscribed neurontin and I must say that it has helped a great deal with the pain that can come with the fasiculations. Best of luck and may God Bless You!
Thank you for your comment. My "twitches" if you will did not start up until a couple months after the tingling and burning sensations kicked in (first tingling in arms and legs, then burning), which gradually led to other problems. Can that be true of benign fasiculations? My nerve test was completely normal as well (this was done however before the twitches started) Thanks again.
Many people started the twitching after other symptoms. Check out the above MGH site there was just a posting about when twitching started for most of the people there. It seems as if the fasiculations for the most part started after a bunch of other symptoms. check http://neuro-mancer.mgh.harvard.edu/ubb/Forum65/HTML/000400.html
Wondering if the original poster took any medications. I had a similar thing occur shortly after taking an antibiotic. I have similar symptoms and wondered if phototoxic drug reactions can cause death of small fiber nerves. Resulting in many of these ongoing symptoms.
I thought the small fiber nerve punch biopsies were often more useful in diagnosis then EMG for burning symptoms. Maybe the original poster could gain more insight thru this test. It revealed some very unusal results in mine they never saw before.
I've had twitches (fasiculations) for several years now, of varying intensity and frequency. I've also had slight tingling and burning sensations ocassionally, and some minor feelings of shakiness and weakness. However, I've had no discernable changes in my muscle strength or control, no difficulty breathing (except when I have a panic attack thinking about the possibility that I have MS), and no difficulty speaking or swallowing. When I stopped drinking heavily (about a year ago), a lot of these symptoms went away almost completely. But they're recurring now, and I haven't been drinking more than one drink about two or three times per week. Before I get ahead of myself, let me just ask this question: do you think fasiculations and these other symptoms can be in any way attributed to alcohol use, or even to an alcohol intolerance (if there is such a thing)?
I appreciate the work you are doing to help ease peoples' minds about their symptoms.
I have experienced a numness,tingling, burning sensation throughout my body for about eight months. This has been without letup. My legs and arms fall asleep real easy.My hair has also been extremely dry and thinning. I have been to four different doctors and have had numerous tests done to try to find the problem but am left with no answers. I would like to know if other people have had a similar experence and if so, did they find any answers to their problem?
About 14 months ago I started feeling a burning on the hands,face,feet,across the stomach,a tightness on the face and anus.I also have burning watery eyes and my body hair is very sensitive to touch. In addition I've had muscle twitches that a neurologist could not diagnose. Since this all started I have been to all kinds of doctors.I was even treated for lyme disease with out any success.Right now the only prescription I am taking is lac-hydrin for my skin(which is not working).Could these symptoms be a lack of b12?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.